Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 12, NWS San Angelo, TX

June 4, 2000Coke County, Texas

NWS San Angelo, TX issued this flash flood warning at Jun 4, 2000, 1:46 PM CDT for Coke County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 4, 2000, 1:46 PM CDT (18:46 UTC)
Expired
Jun 4, 2000, 6:00 PM CDT
In force
4 hr
Issued by
NWS San Angelo, TX
Area
Whole counties

County Coke County, TX

The radar

The San Angelo radar (KSJT), 58 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 6.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2000-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1130 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2000-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1130 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1065 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSJT 041847
FFWSJT
TXC081-042300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
146 PM CDT SUN JUN 4 2000

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN COKE COUNTY IN WEST CENTRAL TEXAS

* UNTIL 600 PM CDT

* AT 140 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAIN BETWEEN OAK CREEK RESERVOIR
  AND ROBERT LEE...MOVING SOUTH 10 MPH.

* A SPOTTER HAS REPORTED 2 FEET OF STANDING WATER IN NORTHEAST
  COKE COUNTY...NEAR THE OAK CREEK RESERVOIR. ADDITIONAL STRONG
  THUNDERSTORMS BETWEEN OAK CREEK RESERVOIR AND ROBERT LEE WILL
  PRODUCE RAINFALL( RATES BETWEEN 1 AND 2 INCHES PER HOUR...
  AND PRODUCE FLASH FLOODING.

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER
DEPTH MAY BE TOO GREAT FOR SAFE PASSAGE AND THE ROAD UNDERNEATH MAY
NOT BE INTACT.

04

N

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 1:37 PM CDT, 9 minutes earlier.

Area forecast discussion, Jun 4, 1:37 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
236 PM CDT SUN JUN 4 2000

WIND PROFILER NETWORK AND WATER VAPOR IMAGERY PLACE A MID HEIGHT
TROF/SHEAR AXIS FROM NORTHEAST TX INTO THE FAR WEST TX. AT THE
SURFACE... NUMEROUS OUTFLOW BOUNDARIES WERE BY GOES VISIBLE IMAGERY
AND AREA RADARS ACROSS WC TX. ONE SUCH OUTFLOW...WHICH FORMED EARLIER
FROM STORMS EAST OF ROBERT LEE...HAD MOVED THROUGH SAN ANGELO AND IS
HELPING TO SPAWN STRONG STORMS NORTH OF OZONA. WATER VAPOR IMAGERY
SHOWS MID LEVEL DRY INTRUSION IN THIS REGION AND WITH STRONG SURFACE
HEATING...MAY SEE A FEW SEVERE THUNDERSTORMS OVER THE SOUTHWEST THIS
AFTERNOON.

OVER THE SOUTHEAST...SUBTROPICAL MOISTURE PLUME REMAINS IN PLACE AND
SEVERE THREAT WILL BE LOWER. CONCHO VALLEY IS CURRENTLY UNDER THE
STABILIZING INFLUENCE OF THE AFOREMENTIONED OUTFLOW BOUNDARY...BUT
SHOULD SEE SCATTERED STORMS THIS AFTERNOON WITH APPROACH A WEAK COLD
FRONT CURRENTLY JUST SOUTH OF KABI.

SHORT RANGE MODELS ARE CONSISTENT IN DROPPING THE MID LEVEL SHEAR
AXIS TO THE TX GULF COAST ON MONDAY...AS A LARGE UPPER RIDGE OVER
THE DESERT SW BUILDS EASTWARD. A FEW LINGERING THUNDERSTORMS MAY
OCCUR OVER THE SOUTHEAST ZONES EARLY MONDAY. OVERALL...RAIN CHANCES
WILL SLIM ON MONDAY...WITH MID LEVEL SUBSIDENCE AND SLIGHTLY DRIER
BOUNDARY LAYER. WILL CONTINUE WITH A DRY FORECAST FOR MONDAY IN MOST
ZONES.

APPROACHING UPPER LEVEL RIDGE SPELLS A GRADUAL WARMING TREND FOR WC
TX THIS WEEK. TEMPS SHOULD NOT GET TOO HOT...WITH EASTERLY SURFACE
TO MID LEVEL FLOW ON THE SOUTHEAST FLANK OF THE UPPER RIDGE.
ISOLATED AFTERNOON THUNDERSTORMS OFTEN OCCUR WITH THIS TYPE OF
PATTERN...BUT WILL REFRAIN FROM SHOTGUNNING SLIGHT POPS THROUGHOUT
THE EXTENDED.

PRELIMS...
ABI 065/084/063/086 31-0
SJT 066/085/062/087 31-0
JCT 070/087/065/088 32-0

.SJT...NONE.

14

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 11:44 PM CDTFlash Flood WarningSJTSchleicher3 hr
Jun 4, 12:53 AM CDTFlash Flood WarningSJTMcCulloch3 hr
Jun 4, 2:44 AM CDTFlash Flood WarningSJTMason3 hr
Jun 4, 6:29 AM CDTFlash Flood WarningSJTRunnels3 hr
Jun 4, 6:36 AM CDTFlash Flood WarningSJTConcho3 hr

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.